Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 494, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2003, 6:32 PM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 13, 2003, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lauderdale County, MS, Newton County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
694 WUUS54 KJAN 132332 SVRJAN MSC075-101-140030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 632 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 730 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF CHUNKY...OR ABOUT 12 MILES NORTHEAST OF NEWTON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR COLLINSVILLE...NELLIEBURG AT 645 PM CDT BE NEAR OKATIBEE LAKE...MERIDIAN AT 650 PM CDT BE NEAR MARION AT 700 PM CDT BE NEAR MERIDIAN STATION AT 710 PM CDT BE NEAR TOOMSUBA AT 715 PM CDT HAIL...DAMAGING WINDSTO 60 MPH...AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3256 8909 3224 8894 3238 8842 3258 8840 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI JUN 13 2003
*UPDATED TO ADD COUNTIES IN WATCH*
AGAIN DO NOT EXPECT TO MAKE ANY MAJOR CHANGES. PW VALUES WERE DOWN
TO 1.5 THIS MORNING BEHIND THE SHORTWAVE...SO A LITTLE DRY AIR
COMING WITH THE WESTERLY FLOW. YET ANOTHER COMPLEX MOVING OUT OF NE
TEXAS TODAY ON SOUTHERLY TRACK. THIS SYSTEM WILL PROBABLY MOVE
ACROSS SOUTHWEST MS AGAIN LATE THIS AFTERNOON AND EVENING. TONIGHT
WILL CONTINUE LIKELY POPS FOR THE SW GROUP AND GO WITH ISOLATED TO
CHANCE FROM NE TO SW ACROSS CWA. NOT SURE ABOUT POPS FOR SATURDAY.
WILL PROBABLY GO WITH THE ETA SOLUTION BASED ON THE CURRENT
SITUATION. AVN SHOWS THE SHORTWAVE MAKING IT INTO THE AREA LATE
TONIGHT...WITH THE COMPLEX AND HEAVIEST RAIN NORTH....SOUTHWEST FLOW
SETS UP TONIGHT AND THE HIGH OUT OVER THE GULF SEEMS TO FORCE
EVERYTHING NORTH. EXPECT SOUTHWEST FLOW TO RETURN TO ALL LEVELS BY
TONIGHT...BUT WITH THE BEST MOISTURE AND INSTABILITY SOUTH...EXPECT
THIS LATEST TEXAS COMPLEX TO AFFECT THE SOUTHERN/SOUTHWESTERN HALF
OF THE CWA...MAYBE A FEW TS/SH NORTH OF 20. RADAR SHOWS TS/SH
DEVELOPING OVER PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LA...IF
A LINE DEVELOPS AND CONTINUES TO TRACK EAST WITH THE SHORTWAVE
MOVING THROUGH...STILL ONLY EXPECT SCATTERED ACTIVITY AT BEST. BACK
TO SATURDAY...WILL PROBABLY CONTINUE CURRENT POPS FORECAST...NOT
VERY CONFIDENT ABOUT LIKELY POPS. SUNDAY THE FRONT SEEMS TO SLOWLY
DROP INTO THE AREA...WHILE THE AVN BRINGS A SURFACE LOW OUT OF
NORTHEAST TEXAS. THE SURFACE LOW SEEMS TO HANG UP AROUND ARK...WITH
A STEADY FLOW OF MOISTURE INTO THE REGION. THE SYSTEM SEEMS TO STALL
AT ALL LEVELS AND HANG OUT THROUGH THURSDAY. THE AVN SHOWS A SLIGHT
RETROGRADE WITH THE UPPER LOW BACKING UP INTO EAST TEXAS. THE GFS
SHOWS A HIGH BUILDING INTO SOUTHWEST AND EVENTUALLY PUSHING THE
SYSTEM EAST BY THE WEEKEND. WILL CONTINUE CHANCE POPS THROUGH THE
EXTENDED. OTHERWISE WILL NOT MAKE ANY MAJOR CHANGES TO THE FORECAST.
PW VALUES SEEM TO STAY AROUND 2 INCHES SOUTH...EXPECT HEAVY RAIN TO
DEVELOP WITH ALL TS/SH SOUTH TONIGHT. WITH SOUTHWEST FLOW RETURNING
AND MODELS KEEPING PWS AROUND 2 INCHES...EXPECT MORE HEAVY RAIN
MONDAY/TUESDAY...WILL NOT MENTION IN THE ZONES FOR NOW.
AGAIN WILL GO WITH A BLEND FOR TEMPS AND WINDS. WILL CONTINUE THE
TREND OF MID 80S AND LOWER 70S THROUGH THE EXTENDED. MOSTLY CLEAR
SKIES LAST NIGHT...BROUGHT TEMPS INTO THE MID 60S...MAY GO 65 TO 70
IN A FEW AREAS TO ACCOUNT FOR CLEARING SKIES TONIGHT.
PRELIMINARY NUMBERS...
JAN TB 071/088 072/087 073 55344
ETTEE 085/073 086/072 088/071 088/071 089 6666554433
MEI TB 069/087 071/086 072 35344
ETTEE 085/072 086/071 087/071 088/070 089 6666554433=
.JAN...
AR...NONE.
LA...LAZ024-026-
MS...MSZ047>050-053>057-059>062-063>066-072>074-Hazardous weather outlook, Jun 13, 2:31 PM CDT, 4 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141931- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND SATURDAY ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE TONIGHT ACROSS AREAS MAINLY SOUTH OF A...LAUREL TO FAYETTE TO WINNSBORO LINE WITH DAMAGING WIND GUSTS OF 60 MPH...FREQUENT LIGHTNING STRIKES...AND TORRENTIAL RAINFALL OF 1 TO 2 INCHES IN SHORT BURSTS. ADDITIONAL SEVERE STORMS COULD DEVELOP LATER ON SATURDAY MAINLY WEST OF A CLEVELAND TO BROOKHAVEN LINE. A SERIES OF DISTURBANCES...MOVING THROUGH THE UPPER ATMOSPHERE...WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO RESULT IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA. THE GREATER COVERAGE OF STORMS SHOULD BE SEEN ACROSS EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. ON SATURDAY...LEFTOVER OUTFLOW BOUNDARIES FROM OVERNIGHT THUNDERSTORMS WILL HELP MORE STORMS TO FIRE UP...ESPECIALLY DURING THE LATE AFTERNOON ALONG THE MISSISSIPPI RIVER. ...FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS MOVING THROUGH TONIGHT...MAINLY SOUTH OF INTERSTATE 20 AND ON SATURDAY MAINLY WEST OF THE MISSISSIPPI RIVER. WITH A VERY MOIST AIRMASS REMAINING OVER THE AREA...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POSSIBILITY OF PRODUCING HEAVY RAINFALL OF ONE TO TWO INCHES WITHIN A SHORT AMOUNT OF TIME. THIS HEAVY RAIN WOULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW SPOTS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT OVER AREAS MAINLY WEST OF INTERSTATE 55. THE PRIMARY RISK WITH ANY SEVERE THUNDERSTORMS IS EXPECTED TO BE WINDS IN EXCESS OF 60 MILES AN HOUR...AND HAIL GREATER THAN PENNY SIZE IN DIAMETER. BY SUNDAY...THE SEVERE WEATHER RISK SHOULD SHIFT TO SOUTH AND EAST MISSISSIPPI...MAINLY ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. WITH THE APPROACH OF A STRONG DISTURBANCE IN THE UPPER ATMOSPHERE...AN UNSTABLE AIRMASS IS EXPECTED TO COMBINE WITH OUTFLOW BOUNDARIES FROM PREVIOUS THUNDERSTORMS...TO RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS...ESPECIALLY SATURDAY NIGHT AND SUNDAY. ON SUNDAY AND SUNDAY NIGHT...SUSTAINED HEAVY RAINFALL SHOULD BE THE PRIMARY RISK FOR NORTHWEST PORTIONS OF THE AREA... GENERALLY WEST OF THE NATCHEZ TRACE...WHERE A SURFACE FRONTAL BOUNDARY IS PREDICTED TO STALL OUT. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK...AS AN UPPER-LEVEL LOW PRESSURE CENTER REMAINS NEAR THE MID-MISSISSIPPI VALLEY. STRONG THUNDERSTORMS MAY OCCUR ON ANY ONE OF THE DAYS AS A TROPICAL AIRMASS WILL SUPPORT THE PRODUCTION OF HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR SOUTH PORTIONS TONIGHT AND MAINLY WEST PORTIONS SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 13, 4:24 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 3 E PARHAMS LA WIND DAMAGE
06/13/03 CONCORDIA NUMEROUS TREES DOWN.
REPORTED BY CONCORDIA
COUNTY SHERIFFS OFFICE.Local storm report, Jun 13, 4:56 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM PEARL MS 0.75 INCH HAIL
06/13/03 RANKIN REPORTED BY SKYWARN
SPOTTER.
0455 PM FLOWOOD MS 0.75 INCH HAIL
06/13/03 RANKIN REPORTED BY SKYWARN
SPOTTER.Local storm report, Jun 13, 4:59 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM MS WIND DAMAGE
06/13/03 HINDS NUMEROUS TREES DOWN
COUNTY WIDE. REPORTED BY
HINDS COUNTY EMA.
0445 PM JACKSON MS FLOODING
06/13/03 HINDS STREET FLOODING. REPORTED
BY HINDS COUNTY EMA.Local storm report, Jun 13, 5:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORT TIME
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM MS WIND DAMAGE
06/13/03 COPIAH NUMEROUS TREES DOWN
WESTERN COPIAH
COUNTY.REPORTED BY COPIAH
COUNTY SHERIFFS OFFICE.
0410 PM MS WIND DAMAGE
06/13/03 COPIAH NUMEROUS TREES DOWN.
NORTHERN COPIAH COUNTY.
REPORTED BY COPIAH COUNTY
SHERIFFS OFFICE.Local storm report, Jun 13, 5:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM MS WIND DAMAGE
06/13/03 ADAMS NUMEROUS TREES DOWN
COUNTY WIDE. REPORTED BY
ADAMS COUNTY EMA.Local storm report, Jun 13, 5:57 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 3 SE HEIDELBERG MS FLOODING
06/13/03 JASPER WATER OVER ROADWAY AT
HIWAY 11 AND COUNTY RD
11-1. CAR IN DITCH.
REPORTED BY JASPER COUNTY
SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Jun 13, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 59 min |
| Jun 13, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 59 min |
| Jun 13, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 50 min |
| Jun 13, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 63 min |
| Jun 13, 5:19 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 3 hr |
| Jun 13, 6:12 PM CDT | Flash Flood Warning | JAN | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.